Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Face rash, spreading. No new pain medications. Had hip scope surgery. Causes for face rash?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I had a hip scope two weeks ago. I have a rash on my face that seems to be spreading only on the face. We noticed the rash appear when I got out of recovery to currently. I stopped taking any pain meds over a week ago, thinking of allergic reactions. Also no new meds started, face creams, foods, drink, drugs etc. I have had 2 MI's and am 31 years old. No allergies to anything. Any ideas?
Posted Sat, 5 May 2012 in Skin Rash
Answered by Dr. Radhika 1 hour later
Thanks for the query.

You have provided me with good information.

You had undergone a Hip Arthroscopy and have subsequently developed rashes on your face following this.

If it not due to any of the medications they have given during the procedure or you have not started on any new creams, food or drink, then it might be most probably due to the anesthetics used during the procedure.

Also in some sensitive people, an allergic reactions to materials used in the operating room can also be a cause.

If it is due to this, it will take a few weeks to subside. Till then, you can use Benadryl syrup 2 tsp twice daily for 5 days. Since, this drug can cause sedation in some people, I would suggest that you avoid operating heavy machinery or driving after taking this drug. Alternatively, you can try taking Tablet Cetrizine 10 mg once daily in the morning.

Also if the symptoms do not subside, you will need to consult a dermatologist for a complete evaluation and accurate treatment.

I hope I have answered your query. Please accept my answer if you have no further queries.


Above answer was peer-reviewed by
Follow-up: Face rash, spreading. No new pain medications. Had hip scope surgery. Causes for face rash? 23 minutes later
I have tried benadryl and hydrocortizone creams to help. Hypo-alergetic wipes to keep clean. Never had allergic reaction to anaesthesia with any other surgery. I have an appt tomorrow to see the surgeon for post op. I have terrible health record with unfortunate events. Could this be a surgical infection? Someone else said something about strep A infection affecting the fascia. Im not big into medical terms or causes. Is this a possibility?
Answered by Dr. Radhika 4 hours later
Thanks for the follow up.

Necrotizing fasciitis, occasionally described as "the flesh-eating bacteria" is a rapidly progressive disease which destroys muscles, fat, and skin tissue.
These bacteria are spread through direct contact with mucus from the nose or throat of persons who are infected or through contact with infected wounds or sores on the skin.

Early signs and symptoms of necrotizing fasciitis;

          1. Severe pain and swelling, often rapidly increasing
          2. Fever
          3. Redness at a wound site

Symptoms of necrotizing fasciitis may develop quickly, often as soon as 24 hours after a minor skin injury. A common entry point for the bacteria is through a wound such as a burn, cut, scrape, or insect bite. Within 24 hours after the bacteria have entered the wound, swelling, heat, redness, and tenderness spread quickly from the original wound site.

It is highly unlikely that you have necrotizing fasciitis. But you might be allergic to materials used in the operating room or might have been infected during the endoscopic procedure.

It is good that you are visiting a consultant, you might need medication to prevent the spread of infection or allergy.

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor